Alert archive / Nevada / High Wind Watches in 2018
High Wind Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 14, 2018, 1:51 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Apr 16, 2018, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 1:51 PM PDT (20:51 UTC)
- In effect from
- Apr 16, 2018, 8:00 AM PDT
- Expired
- Apr 15, 2018, 2:12 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3263 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878 WWUS75 KVEF 142051 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 151 PM PDT Sat Apr 14 2018 AZZ001-003-036-CAZ523>526-NVZ016-018>022-151500- /O.NEW.KVEF.HW.A.0002.180416T1500Z-180417T0800Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Northeast Clark County-Sheep Range-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 151 PM PDT Sat Apr 14 2018 /151 PM MST Sat Apr 14 2018/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... The National Weather Service in Las Vegas has issued a High Wind Watch, which is in effect from Monday morning through late Monday night. * TIMING...Winds will increase Monday morning, peak in the afternoon and evening, and decrease overnight. * WINDS...West to southwest winds 30 to 40 mph with gusts around 60 mph. * IMPACTS...High winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving and boating dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$ NVZ015-017-151500- /O.NEW.KVEF.HW.A.0002.180416T1500Z-180417T0400Z/ Lincoln County-Western Clark and Southern Nye County- Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 151 PM PDT Sat Apr 14 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Las Vegas has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * TIMING...Winds will increase Monday morning, peak in the afternoon, and decrease in the evening. * WINDS...Southwest winds 30 to 40 mph with gusts around 60 mph. * IMPACTS...High winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$ Morgan
2 follow-up statements
551 WWUS75 KVEF 151022 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 322 AM PDT Sun Apr 15 2018 CAZ519-520-152200- /O.NEW.KVEF.WI.Y.0022.180415T2100Z-180416T1500Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 322 AM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT MONDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 8 AM PDT Monday. * TIMING...Winds will increase this afternoon, peak during the overnight hours, and decrease early Monday morning. * WINDS...Below 5000 feet, localized west winds 25 to 35 mph, gusts to 50 mph near canyon openings primarily west of Highway 395. Above 5000 feet, west wind 35 to 45 mph, gusts to 65 mph. * IMPACTS...Sudden strong crosswinds possible along parts of Highway 395. Blowing snow in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-036-CAZ523>526-NVZ016-018>022-152200- /O.CON.KVEF.HW.A.0002.180416T1500Z-180417T0800Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Northeast Clark County-Sheep Range-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 322 AM PDT Sun Apr 15 2018 /322 AM MST Sun Apr 15 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * TIMING...Winds will increase Monday morning, peak in the afternoon and evening, and decrease overnight. * WINDS...West to southwest winds 30 to 40 mph with gusts around 60 mph. * IMPACTS...High winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving and boating dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$ NVZ015-017-152200- /O.CON.KVEF.HW.A.0002.180416T1500Z-180417T0400Z/ Lincoln County-Western Clark and Southern Nye County- Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 322 AM PDT Sun Apr 15 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * TIMING...Winds will increase Monday morning, peak in the afternoon, and decrease in the evening. * WINDS...Southwest winds 30 to 40 mph with gusts around 60 mph. * IMPACTS...High winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$
750 WWUS75 KVEF 152112 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 212 PM PDT Sun Apr 15 2018 NVZ015-161500- /O.UPG.KVEF.HW.A.0002.180416T1500Z-180417T0400Z/ /O.NEW.KVEF.HW.W.0005.180416T1500Z-180417T0400Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 212 PM PDT Sun Apr 15 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM PDT MONDAY... The National Weather Service in Las Vegas has issued a High Wind Warning for Lincoln County, which is in effect from 8 AM to 9 PM PDT Monday. This replaces the High Wind Watch which had been in effect. * TIMING...Winds will increase Monday morning, peak in the afternoon, and decrease in the evening. * WINDS...Southwest winds 30 to 40 mph with gusts around 60 mph. * IMPACTS...High winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ AZZ001-161500- /O.UPG.KVEF.HW.A.0002.180416T1500Z-180417T0800Z/ /O.NEW.KVEF.HW.W.0005.180416T1500Z-180417T1000Z/ Northwest Plateau- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, and Western Grand Canyon 212 PM MST Sun Apr 15 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM MONDAY TO 3 AM MST TUESDAY... The National Weather Service in Las Vegas has issued a High Wind Warning for the Arizona Strip, which is in effect from 8 AM MST /9 AM MDT/ Monday to 3 AM MST /4 AM MDT/ Tuesday. This replaces the High Wind Watch which had been in effect. * TIMING...Winds will increase Monday morning, peak in the afternoon and evening, and decrease overnight. * WINDS...Southwest winds 30 to 40 mph with gusts around 60 mph. * IMPACTS...High winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ523-161500- /O.UPG.KVEF.HW.A.0002.180416T1500Z-180417T0800Z/ /O.NEW.KVEF.HW.W.0005.180416T2100Z-180417T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 212 PM PDT Sun Apr 15 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 3 AM PDT TUESDAY... The National Weather Service in Las Vegas has issued a High Wind Warning for northwest San Bernardino County, which is in effect from 2 PM Monday to 3 AM PDT Tuesday. This replaces the High Wind Watch which had been in effect. * TIMING...Winds will increase Monday morning, peak in the afternoon and evening, and decrease overnight. * WINDS...West to southwest winds 30 to 40 mph with gusts around 60 mph. * IMPACTS...High winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ AZZ003-036-CAZ524>526-NVZ016-018>022-161500- /O.UPG.KVEF.HW.A.0002.180416T1500Z-180417T0800Z/ /O.EXB.KVEF.WI.Y.0022.180416T1500Z-180417T1000Z/ Northwest Deserts-Lake Mead National Recreation Area- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- Northeast Clark County-Sheep Range-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Mesquite, Overton, Moapa, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, .Searchlight, and Cal-Nev-Ari 212 PM PDT Sun Apr 15 2018 /212 PM MST Sun Apr 15 2018/ ...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 3 AM PDT /3 AM MST/ TUESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory for Clark County, central and southern Mohave County, and the desert areas of southern and eastern San Bernardino County, which is in effect from 8 AM PDT /8 AM MST/ Monday to 3 AM PDT /3 AM MST/ Tuesday. This replaces the High Wind Watch which had been in effect. * TIMING...Winds will increase Monday morning, peak in the afternoon and evening, and decrease overnight. * WINDS...West to southwest winds 25 to 35 mph with gusts around 50 mph. * IMPACTS...Strong winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving and boating dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NVZ017-161500- /O.UPG.KVEF.HW.A.0002.180416T1500Z-180417T0400Z/ /O.EXB.KVEF.WI.Y.0022.180416T1500Z-180417T1000Z/ Western Clark and Southern Nye County- Including Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 212 PM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 3 AM PDT TUESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory for western Clark and southern Nye counties, which is in effect from 8 AM Monday to 3 AM PDT Tuesday. This replaces the High Wind Watch which had been in effect. * TIMING...Winds will increase Monday morning, peak in the afternoon and evening, and decrease overnight. * WINDS...Southwest winds 25 to 35 mph with gusts around 50 mph. * IMPACTS...Strong winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ002-CAZ522-527-NVZ014-161500- /O.EXB.KVEF.WI.Y.0022.180416T1500Z-180417T1000Z/ Lake Havasu and Fort Mohave-Death Valley National Park- San Bernardino County-Upper Colorado River Valley- Esmeralda and Central Nye County- Including Lake Havasu City, Desert Hills, Topock, Furnace Creek, Stovepipe Wells, Shoshone, Needles, Beatty, Goldfield, Silver Peak, and Dyer 212 PM PDT Sun Apr 15 2018 /212 PM MST Sun Apr 15 2018/ ...WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ MONDAY TO 3 AM PDT /3 AM MST/ TUESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory for Esmeralda and central Nye counties, Death Valley National Park and the lower Colorado River Valley, which is in effect from 8 AM PDT /8 AM MST/ Monday to 3 AM PDT /3 AM MST/ Tuesday. * TIMING...Winds will increase Monday morning, peak in the afternoon and evening, and decrease overnight. * WINDS...For Death Valley and the lower Colorado River Valley, southwest winds 25 to 35 mph with gusts around 50 mph. For Esmeralda and central Nye counties, southwest winds 25 to 35 mph with gusts around 50 mph in the morning, becoming northwest 20 to 30 mph with gusts 40 to 45 mph in the afternoon and evening. * IMPACTS...Strong winds can blow down power lines, blow away loose objects, raise large amounts of dust, and make driving and boating dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-161500- /O.CON.KVEF.WI.Y.0022.000000T0000Z-180416T1500Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 212 PM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * TIMING...Winds will increase this afternoon, peak during the overnight hours, and decrease early Monday morning. * WINDS...Below 5000 feet, localized west winds 25 to 35 mph, gusts to 50 mph near canyon openings primarily west of Highway 395. Above 5000 feet, west wind 35 to 45 mph, gusts to 65 mph. * IMPACTS...Sudden strong crosswinds possible along parts of Highway 395. Blowing snow in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Morgan
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 14, 1:46 PM PDT, 5 minutes earlier.
Area forecast discussion, Apr 14, 1:46 PM PDT, 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 146 PM PDT Sat Apr 14 2018 .SYNOPSIS...The next storm will begin to affect the region with increasing winds Sunday and especially Monday, when High Wind Watches are in effect for much of the area. Chances for rain and snow Monday and Monday night will remain north of Las Vegas, and temperatures will fall back down below normal Monday and especially Tuesday. After a quiet and warmer day Wednesday, winds will increase yet again on Thursday as the next storm system moves in. && .SHORT TERM...Through Wednesday. Ridging overhead brought tranquil weather today, but it won't last. Next storm system in the southern Gulf of Alaska this afternoon will dig and swing into the Pacific Northwest tomorrow evening. High clouds and southwest winds will increase tomorrow, and the increasing winds will also bring increasing temperatures, with highs about four to eight degrees above mid April averages. West to southwest winds will really kick up on Monday, especially in the southeast two thirds or so of our area, with the exception of the Lake Havasu City area where terrain sheltering will limit winds. Issued a High Wind Watch for Lincoln, Clark, San Bernardino, and Mohave counties, except for the southern Colorado River Valley. Temperatures will come back down to near or below normal on Monday, and then be well below normal on Tuesday with north winds in the wake of the associated cold front. Precip chances will be confined to areas well north of Las Vegas, starting in the Sierra Sunday evening and spreading across the southern Great Basin Monday and Monday night before ending early Tuesday morning. For Wednesday, winds will turn back around to southerly as the next storm system approaches the West Coast, bringing temperatures back up to near normal. .LONG TERM...Wednesday night through Friday. By the end of the week, the next system will approach from the west. Its basically rinse and repeat for Thursday and Fridays weather. Precipitation will be limited but winds should pick back up. Currently, the 00Z GFS is stronger and slower than the ECMWF, so confidence in the details for the end of the week is low. Even though we should warm up for Wednesday and Thursday ahead of the next system, that will quickly be wiped out with another cold front that will cool the area off on Friday. && .FIRE WEATHER...Critical fire weather conditions in the form of high winds and low relative humidity may return to parts of northwest Arizona Sunday, but more likely Monday as the next storm system moves through the region. A Fire Weather Watch remains in effect. && .AVIATION...For McCarran...Light diurnal winds will continue through today favoring an easterly direction in the afternoon, then a southwesterly direction overnight. Wind speeds should remain below 8 kts through the overnight hours. Breezy to gusty southwest winds will increase late tomorrow morning by 17-19Z, increasing throughout the afternoon, with a brief drop in gusts possible late evening tomorrow between 02-04Z before picking up again overnight Sunday. Expect sustained wind speeds of 14-19 kts with gusts up to 22-28 kts tomorrow. SKC expected through today and much of tonight before SCT to BKN mainly above 20 kft increase overnight becoming OVC by tomorrow afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty north winds will linger through this afternoon for KEED/KIFP. For other terminals, expect light diurnal winds to continue through today and overnight before southwest winds 12-20 kts with gusts up to 20-30 kts push across the region by late tomorrow morning/early afternoon. SKC expected through today and much of tonight before SCT to BKN mainly above 20 kft increase overnight becoming OVC by tomorrow afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Wolf FIRE WEATHER...Pierce AVIATION...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 5:59 AM PDT | Fire Weather Watch | VEF | Clark | 22 hr |
Nearby
High Wind Watches in Nevada, 2018High Wind Watches in Arizona, 2018High Wind Watches in California, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.